Just like going on the contraceptive pills, coming off of them is also something you must think over before deciding to actually do so.
Oral contraceptives consist of synthetic forms of hormones produced naturally in the body that regulate a woman's menstrual cycle, and the fluctuating levels of these hormones play an essential role in fertility. Irrespective of what the reason was before you started the contraceptive pills, viz. irregular periods, acne and menstrual cramps or for avoiding unwanted pregnancy; your body goes through several changes when you are on or off of them.
There is no dearth of contraceptive pills in India and you can easily consult a Gynecologist who will prescribe you the type and brand that suits you best.
So, back to the effects; when you are on the pills, most of the side-effects are positive ones.
• You will have a clear, acne free skin
• Decrease in the risk of ovarian cancer
• Regular periods
• No menstrual cramps
• Decrease in pelvic pain associated with endometriosis
• No risk of unwanted pregnancy
So what happens when you decide to discontinue the usage of oral contraceptive tablets? You will start noticing the change in the first week itself. Although, it differs from woman to woman; some of the effects after coming off of the pills are:
• Skin break-outs and Acne: Since it is a common change, when you stop using the contraceptive pills, make sure you follow a strict diet and skin care regime to avoid getting hormonal acne.
• Breast tenderness: You might feel a little tenderness in your breasts for a few weeks. It usually wears off.
• Uterine cramping: This will happen on and off. It will not be a persistent pain that you will feel throughout the day.
• Moodiness, Irritability and higher stress level: You will be high-strung for most of the day due to hormonal upheaval in your body.
• Increased risk of unwanted pregnancy: Make sure you go off the pill when you have seriously thought about wanting to have kids. If you are still not sure but still want to discontinue them, make sure you use an alternate method of contraception.
• Water retention: This is something you need to take very seriously as it is a huge problem for women. Pay huge attention to any change in the fitting of your clothes or whether your hands/feet seem swollen. Go on a low-sodium, detox diet to get rid of water retention.
• Little Spotting: This is again not a regular thing. It usually wears off after the first week.
• Lethargy and Fatigue: You will experience loss of energy.
You will come across most of these symptoms every now and then for some time and the transition is usually smooth for most of the women. However, make sure to keep your Gynecologist informed about the changes you have been noticing and going through.
We are not trying to promote the usage of contraceptive pills nor are we discouraging you to go off of them. It is your body and your decision to make. But you need to be well-educated about the changes that you might experience. If you are planning to have kids and coming off of oral contraceptives, make sure it is done with meticulousness and planning. You must be ready for the changes in your body and how to deal with them.
Article Source: https://EzineArticles.com/expert/Pratha_Shishodia/2410851